Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Lactose intolerance, difficulty in digesting dairy products. Take nicotine lozenges for smoking cessation. Is it related?

I started nicotine lozenges when I quit smoking in 2007. In 2008 and 2009 I became aware that I was becoming lactose intolerant. Did a couple of tests on myself and found I couldn t digest any dairy products ( I used to love a variety of cheese!). I still take the 1mg nicotine lozenge. Any relation to lactose intolerance?
Asked On : Sat, 21 Jul 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Although I am not aware of any reports of nicotine causing lactose intolerance, I would like you to know that nicotine lozenges themselves contain lactose and hence, will worsen your condition if you already have lactose intolerance. Secondly, nicotine replacement therapy is usually given for a short time to help people give up tobacco for good, without suffering much from withdrawal symptoms. SO please consider quitting the habit completely.

Best wishes.
Answered: Mon, 15 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor